MAUDE Adverse Event Report: LEICA BIOSYSTEMS NUSSLOCH GMBH ASP6025

LEICA BIOSYSTEMS NUSSLOCH GMBH ASP6025
Catalog Number 14049543267
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Tissue Breakdown (2681)
Date of Event 02/22/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation of the incident is currently underway and a follow up will be submitted should additional information become available following the investigation.
 
Event or Problem Description
On 05 april 2022, a customer reported to leica biosystems that on (b)(6) 2022 they experienced suboptimal tissue processing on their asp6025.As a result the tissue was undiagnosable, and a rebiopsy for 3 patients was recommended.
 
Additional Manufacturer Narrative
The incident was instrument related about a retort reagent valve problem.The investigation revealed that the retort wax valve o-ring was damaged and lead to a blockage in the liquid line because some debris was found behind the plunger in the valve.The density meter showed relatively high abnormal readings in the paraffin steps as well.The leica biosystems service customer and service engineering manager recommended to replace the retort reagent and retort wax valve, which was conducted from the field service engineer.After the repair, all tests have been passed, and the machine is functioning normally.The customer confirmed that the device has been working correctly since the change and repair.
 
Additional Manufacturer Narrative
Correction: the type for the follow up 01 "additional information" was not selected.
 
Additional Manufacturer Narrative
Additional information: added unique identifier (udi) # in d4.

Brand Name
ASP6025
Common Device Name
ASP6025
Manufacturer (Section D)
LEICA BIOSYSTEMS NUSSLOCH GMBH
heidelbergerstrasse 17-19
nussloch, 69226
GM  69226
Manufacturer (Section G)
LEICA MICROSYSTEMS LTD. SHANGHAI
building 1, 258 jinzang road
shanghai,pudong, 20120 6
CH   201206
Manufacturer Contact
robert gropp
heidelbergerstr. 17-19
nussloch, 69226
GM   69226
MDR Report Key14276487
Report Number8010478-2022-00004
Device Sequence Number14541551
Product Code IEO
UDI-Device Identifier04049188158819
UDI-Public(01)04049188158819
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number14049543267
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/05/2022
Supplement Date Received by Manufacturer05/25/2022
05/25/2022
05/25/2022
Initial Report FDA Received Date05/04/2022
Supplement Report FDA Received Date06/22/2022
06/22/2022
10/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/29/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown